Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

191 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for pus filled infection on forearm

Answered by
Dr.
Dr. Shafi Ullah Khan

General & Family Physician

Practicing since :2012

Answered : 3614 Questions

default
Posted on Mon, 11 Aug 2014 in Brain and Spine
Question: Hi I had a pus filled infection on my forearm and was treated with a course of antibiotics that didn't work I was then put on both of these Metronidazole
& Doxycycline. After 30 mins I had severe head pressure and muscle weakness in right eye, I took them for a week and felt worse. After another week on amoxicillin my infection started to clear but I ended up in hospital as I couldn't use my arms my neck and head and eye pressure turned into headaches. After a week in hospital MRI and lumbar puncture they have ruled out serious disease but I am left with weak eyes and arm weakness tiredness lethargy and have now caught a flu that I can't shake. Do you think this could have been caused from the flagyl as everything has come back normal.
doctor
Answered by Dr. Shafi Ullah Khan 1 hour later
Brief Answer:
Metronidazole adverse effects

Detailed Answer:
Thank you for asking
Metronidazole can cause such adverse effects you mentioned and should have been stopped promptly and reported to doctor at earliest convenience. But what is done is done.good news is all the labs are clear.the remaining symptoms. Will resolve soon.
Here is what else metronidazole can do.


Appetite loss
Candidiasis
Diarrhea
Dizziness
Headache
Nausea
Vomiting
Ataxia
Dark urine
Disulfiram-type reaction with ethanol
Furry tongue
Hypersensitivity
Neutropenia
Metallic taste
Neuropathy
Pancreatitis
Seizures
Thrombophlebitis
Xerostomia
Encephalopathy
Aseptic meningitis
Optic neuropathy
Stevens-Johnson syndrome
I hope it helps. Take good care of yourself and don't forget to close the discussion please.
May the odds be ever in your favour.
Regards XXXXXXX
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shafi Ullah Khan 6 minutes later
Thank you it's been 3 weeks and my symptoms are not improving how can I repair my nerves:muscles. Eyes??? Weakness & tiredness? Just to let you know the drs never considered the antibiotics as a factor so never looked further into it so I am suffering alone. I have a 17 month old that I can't even care for.
doctor
Answered by Dr. Shafi Ullah Khan 1 hour later
Brief Answer:
Need help

Detailed Answer:
Thank you for asking
I can understand the pain. Such abscesses drain alot of energies and fatigue and trouble is all explained. Some physiotherapy and proteinaceous diet and rest will accelerate the healing phase. Instead of trying different antibiotics incision and drainage would have been a quick resolution. And regarding the eye damage that would need an ophthalmologist opinion to comment on.
Stay in touch with your doctor and let them decide what is best for you
take care
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shafi Ullah Khan 8 minutes later
Thank you very much my dr seems to have taken me more serious after seeing how weak my eye muscles are and my shaking and has referred me to another neurologist on Thursday.
doctor
Answered by Dr. Shafi Ullah Khan 19 minutes later
Brief Answer:
Thursday it is

Detailed Answer:
Thank you for getting back to me
Your doctor should have been serious a bit earlier to prevent this trouble. But as they say it is never too late.lets wait for Thursday and see what happens.hope for the best.
Good luck
Khan.
close the discussion please.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Medical Procedures ,  

Recent questions on  Muscle weakness

doctor1 MD

I am a 47 year old diabetic lady, who had a Gastric Band fitted three years ago, and lost 6 stones. Before having this procedure, I had slightly raised cholesterol, but not high enough for medication. Over the last three years my Total Cholesterol level has gradually increased from 5.4 to now 7.1 My Bad cholestrol is very high, but my good cholesterol is VERY good, I don t have the exact figures. My Dr put me on Simvastatin approx three years ago. I took them willingly, and carried on my life as best I could, not realising how tiered and exhausted they made me feel with lots of aches and pains, I thought my problems where early menopause. Anyway last year after much research on the internet, I discovered that statins could give bad side affect in concentration and tiredness and muscle weakness, so I decided to address this with my Dr. Who instead of listening, gave me another tablet to take on top of the statins, because my cholesterol had started to rise again. (Sorry don t have the name of this one) I took these for a month, and they made me almost incapable of getting out of bed, the tiredness was so debilitating. I decided to stop taking them, and the Simvastatins. So I gradually weaned myself off of the drugs. I had decided not to tell the Dr, so I did it on my own. Anyway, when I went back to the Dr about something else a few months later, I told them what I had done, they strongly advised me to take another type of Statin. This time Atrovastatin 10mg was to be taken. I said I would but if they made me feel bad, I would stop them straight away. I took them for 10 days and started to get all the same side effects so just stopped, and the Dr could not persuade me to re take them. Then this year I have had a cholesterol test, and I am now showing a total of 7.1 When they told me how high it was, I said I didn’t care, because Id rather die tomorrow, than spend any more time taking these drugs. Anyhow they persuaded me to have one more try, and have given me Fluvastatin 20mg. That was nearly a month ago, and I haven’t talked myself into starting to take them yet, but would just like some general advice about High Cholesterol. Does high cholesterol mean that I’m going to have a heart attack or does it just mean I might? I do have heart problems in my family, my mother died at 48 of a massive stroke, but she was very over weight, and my father has just been prescribed Simvastins, for his high cholesterol, and he like me now, is a very slight man, he is 74 years old, and has developed Altzimers. He has also started to complain about tiredness and weakness ( possibly the same side effects as me). He does not eat a lot of high fat foods, and often forgetting to eat at all unless it is put infront of him. Can cholesterol really be inherited? What can I do? I live in the Mediterranean most of the time, so I feel my life style is very healthy. I eat plenty of fruit and veg, I drink moderately and do not smoke. We cant get takeaway food here, so nearly everything is prepared from scratch. My only vice is butter, and that is only when I m worrying about all this. Is there any alternatives to Statins, I did read something about a dialysis machine for cholesterol? But that was a long time ago, and was in the early stage of development. Should I try these next ones, or just forget it and see what happens. I like my life now, When I was on the Simvastatins, I felt I had no life at all, almost like I was taking part in someone else s life, not quite mine. I don t want to go back to feeling like that. Please help....

doctor1 MD

Treated for a UTI 5 days of anti biotics, blood in urine went from large amount to moderate. tested two days after anti biotics were done and now a large amount shows up again. Also pain in ribs and lower back. Was sick with flu like symptoms for a day and a half. Fatigue, muscle weakness.

doctor1 MD

My husband will not see a doctor, and I worry about him. He has shortness of breath, cannot fall asleep with his head down (props up on elbow), fatigue, but not constantly, obesity, flatulance. very frequent urination and I forgot to say thigh muscle weakness..difficulty rising from a chair.

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here... For over a year I have had pain in my luq (my gastroenterologist thinks it is subcutaneous nerve entrapment). I have also had episodes of dark urine, diarhhea and/or very light colored stools. The episodes are becoming more frequent. I am a 57 year old female trying to decide when/if I should go back to the doctor. I do not have insurance, so I don't want to see the doctor if it is stress or normal aging. I also experience muscle weakness in my right arm on occassion. I'd like a doctor's opinion.

doctor1 MD

is the a connection between CIPD and fibromyalgia?

doctor1 MD

I have spells where my whole body seems to go imp and I feel lke I am going to faint. I have no pain anyplace when this happens but I cant moven as I am just to week. I can think, but I cant control my body until this goes away and it only lasts a...

doctor1 MD

Hi. I’m 20 years old, female. I have been having many problems for the past 5 months now. I didn’t have a primary care doctor at this time so when these things would happen I would go to the ER. At first, I would get really shaky, feel like I was...